Illinois, 2006

Damaging Winds in Illinois, June 17, 2006

June 17, 2006 · NWS LOT · 2 events in 2 counties and zones

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 17, 5:45 PM CST, 0 minutes earlier.

Area forecast discussion, Jun 17, 5:45 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
645 PM CDT SAT JUN 17 2006

.DISCUSSION...

WE ADJUSTED THE FORECAST TEMPERATURES A LITTLE LOWER FOR THE PERIODS
THURSDAY THROUGH FRIDAY. WE USED THE GFS MOS AND GUIDANCE PRODUCTS
FROM HPC. WE INCREASED THE CLOUD COVER WEDNESDAY AND THURSDAY. WE
KEPT THE PRECIPITATION FORECAST IS FOR A CHANCE OF THUNDERSTORMS FOR
THE SAME DAYS AS WELL. THE 500 MB PATTERN BECOMES MORE ZONAL AND
ANOTHER COLD FRONT IS EXPECTED TO MOVE THROUGH EARLY THURSDAY
MORNING. THE DEWPOINT FORECAST WAS ADJUSTED THROUGH 36 HOURS TO SOME
LOWER VALUES. WE USED CURRENT SURFACE ANALYSIS AND THE WRF-ARW MODEL
AS OUR GUIDANCE.

THE 1000-700 MB THICKNESS FORECAST SUGGEST A WARM FRONT OVER NORTH
CENTRAL ILLINOIS MONDAY. THE 850 MB Q VECTOR FORECAST FROM THE NAM
MODEL SHOW CONVERGENCE MONDAY MORNING AS THE NEXT SYSTEM APPROACHES.

THE THUNDERSTORMS FORECAST TONIGHT WILL BE CHANCE UNTIL 06 UTC. MOST
OF THE FORCING IS NOT EXPECTED UNTIL AFTER 06 UTC. VISIBLE SATELLITE
IMAGERY THIS AFTERNOON SHOWS SOME CONVECTIVE CLOUDS IN WESTERN
ILLINOIS. WILL LEAVE A CHANCE OF THUNDERSTORMS THIS EVENING. THE
RADAR SHOW MOST OF THE THUNDERSTORMS WEST OF THE MISSISSIPPI RIVER.
WE EXPECT IT WILL BE LATE TONIGHT WHEN THUNDERSTORMS WILL ARRIVE IN
THE FORECAST AREA.

&&

.AVIATION...

RE 00Z TAFS...CHANCE OF THUNDERSTORMS UPGRADED TO TEMPO WITH
THUNDERSTSORMS MOVING TOWARD TAF AREA THIS EVENING. AREA OF
THUNDERSTORMS APPEARS TO BE MOVING STEADILY AND SHOULD BE OUT OF
AREA WITHIN TWO HOURS. TO WEST VCNTY RFD AREA IS MUCH MORE SCT AND
VCTS SEEMS MORE APPROPRIATE. THERE SHOULD BE A BREAK UNTIL NEXT WAVE
MOVES UP IN SOUTHWEST FLOW OVERNIGHT. BOTH RUC AND GFS SHOW STRONG
INDICATION OF WAVE WITH GOOD PVA AND UVV BETWEEN 09Z AND 12Z.
LINGERING EFFECTS OF THIS WAVE SHOULD BRING CHANCE OF SHOWERS
THROUGH MID TO LATE MORNING. CHANCES FOR PRECIP AFTER THAT ARE
HARDER TO GET A HANDLE ON WITH GUIDANCE POPS RATHER LOW FOR ANY
MENTION.  LOW LEVEL MOISTURE INCREASE OVERNIGHT AND GOING SC DECK
APPEARS TO BE REASONABLE. SC/CU DECK SHOULD REMAIN FOR REMAINDER OF
AFTERNOON THROUGH BASES INCREASING SLIGHTLY WITH DIURNAL HEATING.

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LM...NONE.
Hazardous weather outlook, Jun 17, 3:30 PM CST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
430 PM CDT SAT JUN 17 2006

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-180930-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
430 PM CDT SAT JUN 17 2006

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. THUNDERSTORMS ARE
LIKELY LATE TONIGHT. A FEW OF THE THUNDERSTORMS MAY PRODUCE SMALL
HAIL AND GUSTY WIND.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

THUNDERSTORMS ARE LIKELY SUNDAY. A COLD FRONT WILL MOVE SOUTHEAST
FROM WISCONSIN THROUGH NORTHERN ILLINOIS AND NORTHWEST INDIANA.
A FEW STORMS MAY PRODUCE HAIL AND GUSTY WINDS APPROACHING OR BRIEFLY
EXCEEDING SEVERE LIMITS.

THERE WILL BE A CHANCE OF THUNDERSTORMS MONDAY AS THE COLD FRONT
BECOMES STATIONARY AND BECOMES A WARM FRONT IN CENTRAL ILLINOIS.
THEN THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-766-180930-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
430 PM CDT SAT JUN 17 2006

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. THUNDERSTORMS ARE
LIKELY LATE TONIGHT. A FEW OF THE THUNDERSTORMS MAY PRODUCE SMALL
HAIL AND GUSTY WIND.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

THUNDERSTORMS ARE LIKELY SUNDAY. A COLD FRONT WILL MOVE SOUTHEAST
FROM WISCONSIN THROUGH NORTHERN ILLINOIS AND NORTHWEST INDIANA.
A FEW STORMS MAY PRODUCE HAIL AND GUSTY WINDS APPROACHING OR BRIEFLY
EXCEEDING SEVERE LIMITS.

THERE WILL BE A CHANCE OF THUNDERSTORMS MONDAY AS THE COLD FRONT
BECOMES STATIONARY AND BECOMES A WARM FRONT IN CENTRAL ILLINOIS.
THEN THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO

The radar

The Chicago radar (KLOT), 38 km away, was scanning. The volume nearest the first event began at 23:46 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Grundy

When
June 17, 5:45 PM CST
Where
Grundy County, Morris
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
41.367, -88.417

A tree was blown down.

Thunderstorm Wind, Will

When
June 17, 6:30 PM CST
Where
Will County, Lockport
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
41.600, -88.050

Trees and tree limbs were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512096, 5512095.